Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 1, 2007, 5:53 AM CST for 13 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Dec 1, 2007, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2007, 5:53 AM CST (11:53 UTC)
- In effect from
- Dec 1, 2007, 9:00 AM CST
- Expired
- Dec 1, 2007, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Scurry County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 011153 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 AM CST SAT DEC 1 2007 ...STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS SATURDAY AND SUNDAY... ...WINDY CONDITIONS ALSO EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND WEST TEXAS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN MEXICO THIS MORNING...AND WILL MOVE NORTHEASTWARD OVER NEW MEXICO TONIGHT. VERY STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL PASS OVER THE GUADALUPE AND DAVIS MOUNTAINS AS A RESULT. THEREFORE...AN EXTENDED PERIOD OF HIGH WINDS WILL AFFECT BOTH MOUNTAIN CHAINS STARTING THIS MORNING...AND LASTING THROUGH MIDDAY SUNDAY. THE STRONGEST WINDS WILL LIKELY OCCUR FROM SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER COLORADO TODAY IN RESPONSE TO THE APPROACH OF THE UPPER LEVEL STORM SYSTEM. THIS WILL RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...OVER THE VAN HORN AREA... NORTH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH WILL OCCUR OVER THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WINDS SHOULD BEGIN TO DIMINISH BY LATE AFTERNOON. NMZ027-TXZ074-258-020000- /O.CON.KMAF.HW.W.0034.071201T1200Z-071202T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 553 AM CST SAT DEC 1 2007 /453 AM MST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SUNDAY... SOUTHWEST TO WEST WINDS OF 35 TO 55 MPH...ALONG WITH GUSTS OVER 70 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WITH SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. MOTORISTS PLANNING TRAVEL ACROSS BOTH MOUNTAIN CHAINS MAY WANT TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-020000- /O.NEW.KMAF.WI.Y.0016.071201T1500Z-071202T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY 553 AM CST SAT DEC 1 2007 /453 AM MST SAT DEC 1 2007/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT OVER SOUTHEAST NEW MEXICO AND WEST TEXAS WILL RESULT IN WINDY CONDITIONS TODAY. SOUTHWEST WINDS OF 30 TO 40 MPH...AND GUSTS TO 50 MPH...ARE EXPECTED BY THIS AFTERNOON FROM VAN HORN...NORTH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. WIND SPEEDS OF 25 TO 35 MPH...AND GUSTS AROUND 45 MPH...WILL AFFECT THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. MOTORISTS ARE URGED TO USE CAUTION DRIVING TODAY. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
3 follow-up statements
000 WWUS74 KMAF 011158 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 558 AM CST SAT DEC 1 2007 ...STRONG WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAINS TODAY AND SUNDAY... ...WINDY CONDITIONS ALSO EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND WEST TEXAS TODAY... .A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING ACROSS NORTHERN MEXICO THIS MORNING...AND WILL MOVE NORTHEASTWARD OVER NEW MEXICO TONIGHT. VERY STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL PASS OVER THE GUADALUPE AND DAVIS MOUNTAINS AS A RESULT. THEREFORE...AN EXTENDED PERIOD OF HIGH WINDS WILL AFFECT BOTH MOUNTAIN CHAINS STARTING THIS MORNING...AND LASTING THROUGH MIDDAY SUNDAY. THE STRONGEST WINDS WILL LIKELY OCCUR FROM SATURDAY EVENING THROUGH EARLY SUNDAY MORNING. A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER COLORADO TODAY IN RESPONSE TO THE APPROACH OF THE UPPER LEVEL STORM SYSTEM. THIS WILL RESULT IN WINDY CONDITIONS ACROSS ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TODAY. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...OVER THE VAN HORN AREA... NORTH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH WILL OCCUR OVER THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WINDS SHOULD BEGIN TO DIMINISH BY LATE AFTERNOON. NMZ027-TXZ074-258-020015- /O.CON.KMAF.HW.W.0034.071201T1200Z-071202T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 558 AM CST SAT DEC 1 2007 /458 AM MST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SUNDAY... SOUTHWEST TO WEST WINDS OF 35 TO 55 MPH...ALONG WITH GUSTS OVER 70 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...WITH SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH AND GUSTS TO 60 MPH IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. THESE WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH SUNDAY MORNING. MOTORISTS PLANNING TRAVEL ACROSS BOTH MOUNTAIN CHAINS MAY WANT TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-020000- /O.NEW.KMAF.WI.Y.0016.071201T1500Z-071202T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY 558 AM CST SAT DEC 1 2007 /458 AM MST SAT DEC 1 2007/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT OVER SOUTHEAST NEW MEXICO AND WEST TEXAS WILL RESULT IN WINDY CONDITIONS TODAY. SOUTHWEST WINDS OF 30 TO 40 MPH...AND GUSTS TO 50 MPH...ARE EXPECTED BY THIS AFTERNOON FROM VAN HORN...NORTH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. WIND SPEEDS OF 25 TO 35 MPH...AND GUSTS AROUND 45 MPH...WILL AFFECT THE UPPER TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. MOTORISTS ARE URGED TO USE CAUTION DRIVING TODAY. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS74 KMAF 012116 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CST SAT DEC 1 2007 ...STRONG WINDS WILL CONTINUE TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH LATE SUNDAY MORNING... ...VERY WINDY CONDITIONS WILL ALSO PERSIST ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PORTIONS OF WEST TEXAS THROUGH EARLY THIS EVENING... .STRONG MID LEVEL WINDS WILL CONTINUE TO ADVANCE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND SUNDAY MORNING IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM MOVING ACROSS THE GREAT BASIN. HIGH WINDS WILL REMAIN LIKELY THROUGH LATE SUNDAY MORNING ACROSS BOTH MOUNTAIN CHAINS...BEFORE GRADUALLY WEAKENING SUNDAY AFTERNOON. SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN ACROSS EASTERN COLORADO THIS AFTERNOON IN ADVANCE OF THE UPPER LEVEL STORM SYSTEM. VERY WINDY CONDITIONS WILL ALSO PERSIST ACROSS SOUTHEAST NEW MEXICO AND NORTHERN PORTIONS OF WEST TEXAS THROUGH THE REMAINDER OF THE AFTERNOON. WIND SPEEDS SHOULD BEGIN TO DIMINISH ACROSS THESE AREAS AFTER 6 PM CST. NMZ027-TXZ074-258-020000- /O.CON.KMAF.HW.W.0034.000000T0000Z-071202T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 316 PM CST SAT DEC 1 2007 /216 PM MST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SUNDAY... SOUTHWEST TO WEST WINDS OF 35 TO 55 MPH...ALONG WITH GUSTS OVER 70 MPH...WILL REMAIN POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TONIGHT AND SUNDAY MORNING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MOTORISTS PLANNING TRAVEL ACROSS BOTH MOUNTAIN CHAINS MAY WANT TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-020000- /O.CON.KMAF.WI.Y.0016.000000T0000Z-071202T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY 316 PM CST SAT DEC 1 2007 /216 PM MST SAT DEC 1 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH WILL PERSIST ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS AND NORTHERN PORTIONS OF WEST TEXAS FOR THE REMAINDER OF THE AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH AFTER 6 PM CST. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE... GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS74 KMAF 012359 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 559 PM CST SAT DEC 1 2007 ...STRONG WINDS WILL CONTINUE TO AFFECT THE GUADALUPE AND DAVIS MOUNTAINS THROUGH LATE SUNDAY MORNING... .STRONG MID LEVEL WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND SUNDAY MORNING IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM MOVING ACROSS THE GREAT BASIN. HIGH WINDS ARE LIKELY THROUGH LATE SUNDAY MORNING ACROSS BOTH MOUNTAIN CHAINS...BEFORE GRADUALLY WEAKENING SUNDAY AFTERNOON. NMZ028-029-033-034-TXZ045>048-050>053-057>063-020100- /O.EXP.KMAF.WI.Y.0016.000000T0000Z-071202T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY 559 PM CST SAT DEC 1 2007 /459 PM MST SAT DEC 1 2007/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS AFTERNOON. WIND SPEEDS HAVE DIMINISHED ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NMZ027-TXZ074-258-020800- /O.CON.KMAF.HW.W.0034.000000T0000Z-071202T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 559 PM CST SAT DEC 1 2007 /459 PM MST SAT DEC 1 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM CST /11 AM MST/ SUNDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS. SOUTHWEST TO WEST WINDS OF 35 TO 55 MPH...ALONG WITH GUSTS OVER 70 MPH...WILL REMAIN POSSIBLE ACROSS THE GUADALUPE MOUNTAINS TONIGHT AND SUNDAY MORNING. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. MOTORISTS PLANNING TRAVEL ACROSS BOTH MOUNTAIN CHAINS MAY WANT TO CONSIDER ALTERNATE ROUTES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIR FLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 1, 5:48 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 1, 5:48 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 AM CST SAT DEC 1 2007
.AVIATION...
AN UPPER LEVEL STORM SYSTEM APPROACHING THE CWA FROM THE WEST WILL
PRODUCE VERY STRONG WINDS OVER THE AREA TODAY. A FEW SHOWERS MAY
DEVELOP OVER THE AREA THIS AFTERNOON BUT MEASURABLE RAINFALL IS
NOT EXPECTED. THEREFORE...WILL NOT INCLUDE SHOWERS IN THE TAFS
EXCEPT AT MAF WHERE A FEW SHOWERS ARE MOVING THROUGHT THE AREA.
LOW CIGS AT MAF AND CNM ARE EXPECTED TO GRADUALLY LIFT THIS
MORNING.
&&
.PREV DISCUSSION... /ISSUED 436 AM CST SAT DEC 1 2007/
DISCUSSION...
WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTHEAST NEW MEXICO
AND WEST TEXAS TODAY AS A STRONG UPPER TROUGH APPROACHES FROM THE
WEST AND PASSES OVER NEW MEXICO TONIGHT. BACKED LOW LEVEL WINDS IN
RESPONSE TO STRONG HEIGHT FALLS AHEAD OF THIS TROUGH HAS DRAWN
COPIOUS AMOUNTS OF LOW LEVEL MOISTURE NORTHWESTWARD INTO SOUTHEAST
NEW MEXICO AND TO THE HIGHER TERRAIN OF WEST TEXAS. LIGHT SHOWERS
HAVE MOVED NORTHEAST ACROSS MUCH OF THE CWA OVERNIGHT...WHILE PATCHY
DRIZZLE AND FOG HAS PERSISTED OVER MANY OF THESE SAME AREAS. THIS
WILL CONTINUE THROUGH THE MORNING...BUT SHOULD BECOME MORE SPARSE
DURING THE AFTERNOON AS DRIER AIR IN THE MID LEVELS BEGINS TO MOVE
OVER THE AREA. THINK THERE COULD NE AN ISOLATED THUNDERSTORM OR TWO
OVER THE STOCKTON PLATEAU...EASTERN PERMIAN BASIN OR WESTERN LOW
ROLLING PLAINS AS THE BEST LIFT...AND TAIL END OF THE MID AND UPPER
MOISTURE...EXITS THE AREA THIS AFTERNOON. NOT A LOT OF INSTABILITY
AND LAPSE RATES NOTHING TO WRITE HOME ABOUT...BUT THINK A STORM OR
TWO WILL BE POSSIBLE.
A STRONG SURFACE LOW WILL DEVELOP OVER COLORADO TODAY AND MOVE EAST
INTO THE CENTRAL PLAINS. THE RESULTING TIGHT SURFACE PRESSURE
GRADIENT WILL EXTEND SOUTH INTO SOUTHEAST NEW MEXICO AND NORTHERN
PERMIAN BASIN...WHICH WILL PROMOTE WINDY CONDITIONS OVER THESE AREAS
THROUGH THE AFTERNOON. STRONG SOUTHWEST WINDS WILL MATERIALIZE IN
THE GUADALUPE AND DAVIS MOUNTAINS AS MID LEVEL DRY AIR MOVES INTO
THE AREA...CLOUDS BEGIN TO EXIT EAST AND STRONGER MID LEVEL WINDS
MIX DOWN. MOUNTAIN WAVE SIGNATURE PRETTY STRONG OVER THE GUADALUPE
MOUNTAINS AND WILL CONTINUE MENTION OF 70+ MPH WIND GUSTS THERE IN
THE HIGH WIND WARNING AND HWO. WINDS WILL NOT BE QUITE AS STRONG
OVER THE DAVIS MOUNTAINS...WHERE A WIND WARNING WILL BE IN EFFECT
ABOVE 6000 FEET. WILL LEAVE THIS WARNING IN EFFECT UNTIL 02/18Z.
A STRONG LOW LEVEL JET HAS DEVELOPED IN RESPONSE TO THE APPROACHING
UPPER TROUGH. SEVERAL OBSERVATION SITES HAVE ALREADY REPORTED
SUSTAINED WINDS AROUND 20 KT EARLY THIS MORNING ACROSS THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS. THINK THE INCREASING SURFACE
PRESSURE GRADIENT...LOW LEVEL JET...INCREASING WINDS THROUGH THE
COLUMN AND MIXING WILL BE ENOUGH FOR WIND SPEEDS TO ECLIPSE WIND
ADVISORY CRITERIA / 30 TO 39 MPH / FROM THE VAN HORN AREA...NORTH
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND EAST ACROSS THE NORTHERN
PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WIND SPEEDS OVER
SOUTHEAST NEW MEXICO...NAMELY NORTHERN EDDY AND LEA COUNTIES...WILL
HAVE TO BE MONITORED AS AN H7 JET OF 60 TO 70 KT IS PROGGED TO MOVE
ACROSS THESE AREAS THIS AFTERNOON. A HIGH WIND WARNING COULD BE
ISSUED THERE LATER THIS MORNING. MORE OF THE PERMIAN BASIN MAY NEED
TO BE ADDED LATER THIS MORNING TOO...DEPENDING ON HOW FAR SOUTH THE
TIGHTER SURFACE PRESSURE GRADIENT DEVELOPS. WILL DEFER TO THE DAY
SHIFT AS WINDS LOOK LESS THAN BORDER LINE ATTM.
QUIESCENT CONDITIONS EXPECTED SUNDAY AND THROUGH THE WORK WEEK AS AN
UPPER RIDGE...OR WEAK NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE
REGION. ANOTHER COLD FRONT OR TWO ATTEMPT TO DROP SOUTH INTO THE
CWA MID TO LATE NEXT WEEK. MODELS UNDECIDED ON THE OUTCOME OF THE
DETAILS...SO HAVE MADE ONLY A FEW ADJUSTMENTS. PRODUCTS WILL BE
OUT SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 11 AM MST
SUNDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 12 PM
CST /11 AM MST/ SUNDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR...WINKLER.
&&
99Hazardous weather outlook, Dec 1, 5:08 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 508 AM CST SAT DEC 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 508 AM CST SAT DEC 1 2007 /408 AM MST SAT DEC 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON...TONIGHT AND SUNDAY MORNING. SOUTHWEST WINDS WILL INCREASE TO 35 TO 55 MPH IN THE GUADALUPE MOUNTAINS TODAY WITH GUSTS OVER 70 MPH POSSIBLE. IN THE DAVIS MOUNTAINS...SOUTHWEST WINDS WILL REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH...GENERALLY ABOVE 6000 FEET ELEVATION. PERSONS PLANNING TRAVEL ACROSS BOTH MOUNTAINS CHAINS SHOULD CONSIDER TAKING ALTERNATE ROUTES. A HIGH WIND WARNING IS IN EFFECT THROUGH SUNDAY MORNING. A WIND ADVISORY WILL BE IN EFFECT TODAY FROM VAN HORN...NORTH ACROSS ALL OF THE SOUTHEAST NEW MEXICO PLAINS...AND EASTWARD OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH OVER THE VAN HORN AREA AND SOUTHEAST NEW MEXICO PLAINS...WITH GUSTS NEAR 50 MPH. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. MOTORISTS SHOULD EXERCISE CAUTION IF DRIVING THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS OVER THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS WILL GRADUALLY DIMINISH SUNDAY MORNING. THE HIGH WIND WARNING WILL EXPIRE AT NOON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.